Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 23, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Nov 30, 2007, 11:06 AM AKST. It took effect at Dec 1, 2007, 5:00 AM AKST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2007, 11:06 AM AKST (20:06 UTC)
- In effect from
- Dec 1, 2007, 5:00 AM AKST
- Expired
- Dec 1, 2007, 4:18 PM AKST
- In force
- 11 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 010106 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 406 PM AST FRI NOV 30 2007 .VERY COLD HIGH PRESSURE OVER THE INTERIOR COUPLED WITH LOW PRESSURE OVER THE GULF OF ALASKA WILL COMBINE TO BRING THE POTENTIAL OF VERY STRONG NORTH TO EAST WINDS TO THE VALDEZ AREA SATURDAY NIGHT AND SUNDAY. AKZ131-011500- /X.NEW.PAFC.HW.A.0023.071202T0600Z-071203T0000Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 406 PM AST FRI NOV 30 2007 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. NORTH TO EAST WINDS WHICH ARE ALREADY LOCALLY GUSTY ARE EXPECTED TO INCREASE FURTHER DURING THE EVENING SATURDAY FOR MOST OF VALDEZ AREA. GUSTS TO 75 MPH ARE POSSIBLE SATURDAY NIGHT CONTINUING INTO SUNDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ FOISY
2 follow-up statements
000 WWAK71 PAFC 011400 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 500 AM AST SAT DEC 1 2007 .VERY COLD HIGH PRESSURE OVER THE INTERIOR AND LOW PRESSURE OVER THE GULF OF ALASKA WILL BRING THE POTENTIALLY DANGEROUS WINDS TO THE MATANUSKA VALLEY...THE VALDEZ AREA...AND THE COPPER RIVER DELTA THIS WEEKEND. AKZ111-020200- /X.EXB.PAFC.HW.A.0023.071202T2100Z-071203T1200Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 500 AM AST SAT DEC 1 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. NORTHEAST WINDS ARE EXPECTED TO BEGIN TONIGHT AND INCREASE TO 30 TO 50 MPH SUNDAY. GUSTS TO 75 MPH ARE POSSIBLE BEGINNING SUNDAY AFTERNOON AND PERSISTING OVERNIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ135-020200- /X.EXA.PAFC.HW.A.0023.071202T0600Z-071203T0000Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 500 AM AST SAT DEC 1 2007 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON THROUGH THE COPPER RIVER DELTA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON. NORTH WIND WILL BEGIN INCREASING THROUGH THE COPPER RIVER DELTA TODAY...REACHING 40 TO 55 MPH THIS EVENING WITH POSSIBLE GUSTS TO 75 MPH. THESE DANGEROUS GUSTS THROUGH THE DELTA MAY PERSIST THROUGH SUNDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ131-020200- /X.CON.PAFC.HW.A.0023.071202T0600Z-071203T0000Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 500 AM AST SAT DEC 1 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON THROUGH CHANNELED TERRAIN... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON. NORTH TO EAST WINDS WILL INCREASE TO 40 TO 55 MPH THROUGH CHANNELED TERRAIN INCLUDING THOMPSON PASS THIS EVENING...WITH POSSIBLE GUSTS TO 75 MPH. THESE DANGEROUS GUSTS MAY PERSIST THROUGH SUNDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK71 PAFC 020118 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 418 PM AST SAT DEC 1 2007 .VERY COLD HIGH PRESSURE OVER THE INTERIOR AND LOW PRESSURE OVER THE GULF OF ALASKA WILL BRING THE POTENTIALLY DANGEROUS WINDS TO THE MATANUSKA VALLEY...THE VALDEZ AREA...AND THE COPPER RIVER DELTA. AKZ111-021500- /X.UPG.PAFC.HW.A.0023.071202T2100Z-071203T1200Z/ /X.NEW.PAFC.HW.W.0031.071202T1600Z-071203T1400Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 418 PM AST SAT DEC 1 2007 ...HIGH WIND WARNING IN EFFECT FROM 7 AM SUNDAY TO 5 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 5 AM AST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS ARE EXPECTED TO BEGIN LATER TONIGHT AND INCREASE TO 30 TO 50 MPH WITH GUSTS TO 75 MPH ON SUNDAY AND SUNDAY NIGHT. THE STRONGEST WINDS WILL BE OUT OF THE MATANUSKA VALLEY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ131-021500- /X.UPG.PAFC.HW.A.0023.071202T0600Z-071203T0000Z/ /X.NEW.PAFC.HW.W.0031.071202T0600Z-071203T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 418 PM AST SAT DEC 1 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 4 PM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM AST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTH TO EAST WINDS WILL FURTHER INCREASE THIS EVENING...WITH SUSTAINED WINDS 35 TO 55 MPH AND GUSTS TO 75 MPH. DANGEROUS WIND CHILLS AS COLD AS 40 BELOW ZERO CAN ALSO BE EXPECTED THROUGH THOMPSON PASS. WINDS WILL SLOWLY DECREASE SUNDAY NIGHT AND MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-021500- /X.UPG.PAFC.HW.A.0023.071202T0600Z-071203T0000Z/ /X.NEW.PAFC.HW.W.0031.071202T0600Z-071202T1800Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 418 PM AST SAT DEC 1 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST SUNDAY THROUGH THE COPPER RIVER DELTA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING THROUGH THE COPPER RIVER DELTA...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTH WIND WILL INCREASE FURTHER THIS EVENING THROUGH THE COPPER RIVER DELTA...REACHING 40 TO 55 MPH THIS EVENING WITH GUSTS TO 75 MPH. THESE DANGEROUS GUSTS THROUGH THE DELTA WILL SUBSIDE SLIGHTLY TO 55 MPH LATE IN THE MORNING SATURDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Nov 30, 9:00 AM AKST, 2 hours 6 minutes earlier.
Area forecast discussion, Nov 30, 9:00 AM AKST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM AST FRI NOV 30 2007
.MODEL DISCUSSION...GFS/NAM IN FAIR AGREEMENT THROUGH MON. GFS LAST
COUPLE OF RUNS HAVE BEEN FAIRLY CONSISTENT. SO WILL LEAN WITH GFS
THIS FORECAST PACKAGE.
.ANALYSIS AND UPPER LEVELS...
.WEST...PARENT LOW CENTER OVER THE WESTERN ALEUTIANS CONTINUES TO
WEAKEN AND MOVES TO OVER EASTERN RUSSIA SAT. 977 MB CENTER MOVED INTO
THE BERING AS AS IT CROSSED UNALASKA THIS MORNING. THIS CENTER WILL
CONTINUE NW TRACK TO OVER SE RUSSIA TONIGHT. WINDS WILL RELAX
OVERNIGHT OVER MUCH OF THE EASTERN BERING SEA/SW AK COASTAL ZONES AS
PRESSURE GRADIENTS RELAX. EXPECT WIND WARNING CONDITIONS TO END BY 4
PM THIS AFTERNOON ZONE 181 AND BY MIDNIGHT OVER ZONES 155 AND 161.
HOWEVER...STRONG WIND HEADLINES WILL CONTINUE INTO SAT MORNING FOR
ZONES 155 AND 161. FRONTAL TROUGH OVER THE EASTERN BERING SEA/AK PEN
WEAKENS AND DRIFTS SW AS OFFSHORE FLOW SETUP UP OVER THE SW MAINLAND.
UPPER BLOCKING HIGH SETS UP ALOFT THIS WEEKEND...THIS WILL TRANSLATE
INTO COLD...DRY...AND LOCALLY WINDY CONDITIONS INTO MON. MODEL TENDS
TO BREAK BLOCK DOWN ON TUE...IF THIS OCCURS LOW CENTER WILL MOVE TO
THE AK PEN AND BRING MOISTURE AS FAR NORTH AS ZONES 161/155.
.EAST...UPPER HIGH PINCHES OFF NEAR THE ARCTIC SAT. THIS SETS UP A NE
JET OVER THE EASTERN MAINLAND AND GULF COAST SAT WHICH SHIFTS TO
SOUTHCENTRAL SAT NIGHT AND SUN. THIS COMBINED WITH COLD ADVECTION
FROM CANADA AND BUILDING PRESSURE GRADIENTS WILL PRODUCE LOCALLY
STRONG WIND CONDITIONS OVER MUCH OF MAINLAND THIS WEEKEND. EXPECT
WINDS WILL REACH WARNING LEVELS ZONE 131 SAT NIGHT THROUGH SUN AND
MAY APPROACH SAME LEVEL IN ZONE 111 ON SUN. GENERAL TIMING WITH BE
WITH THE INSET OF JET SUPPORT...COLD ADVECTION...AND PRESSURE
GRADIENT MAXES. COLD AND DRY CONDITIONS WHICH SET UP OVER MUCH OF THE
AREA THROUGH THE WEEKEND WILL TRANSLATE IN TO LOCALIZED WIND CHILL
CONCERNS. COLD AND DRY CONDITIONS SHOULD CONTINUE OVER THE MAINLAND
THROUGH MON...HOWEVER...MOISTURE MOVING INTO THE WESTERN AND NORTHERN
GULF MON NIGHT AND TUE MAY BRING A SHOT OF SNOW.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING ZONES 155 161 AND 181. HIGH WIND WATCH
ZONE 131.
MARINE...STORMS 165 180 185. GALES 132 150 155 AND 176.
FIRE WEATHER...NONE.
RMC NOV 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 11:00 PM AKST | Small Craft Advisory | AFC | 48 hr | |
| Nov 30, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Nov 30, 11:00 AM AKST | Gale Warning | AFC | 48 hr | |
| Nov 30, 11:00 AM AKST | Gale Warning | AFC | 11 days | |
| Nov 30, 11:00 AM AKST | Small Craft Advisory | AFC | 24 hr | |
| Nov 30, 11:00 AM AKST | Small Craft Advisory | AFC | 36 hr | |
| Nov 30, 1:10 PM AKST | Storm Warning | AFC | 10 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.